Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffer from left temporal lobe seizures. Having pseudo seizures. Is it possible to have both?

My daughter was diagnosed with left temporal lobe seizures in March, 2012. This past week her neurologists stated that she is having pseudoseizurs and sent her to a psychiatrist . Is it possible to have both? She has had tremendous pressure these last four months - not able to work or drive - and has been very depressed.
Asked On : Mon, 4 Feb 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It is not uncommon to have both seizures as well as pseudoseizures co-existing. Pseudoseizures are a physical manifestation of an emotional disturbance. They resemble epileptic seizures, but, unlike the seizures caused by epilepsy, they are not caused by electrical disruptions in the brain, but are caused due to emotional problems. Stress and emotional trauma are the underlying causative factors for pseudoseizures.

Since, you say that your daughter has been under tremendous amout of stress and depression, I think that she needs professional help. I would suggest that you take her to a psychiatrist for a detailed psychological assessment and further treatment.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 4 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor